Abstract and Applied Analysis

Determining the First Probability Density Function of Linear Random Initial Value Problems by the Random Variable Transformation (RVT) Technique: A Comprehensive Study

M.-C. Casabán, J.-C. Cortés, J.-V. Romero, and M.-D. Roselló

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Deterministic differential equations are useful tools for mathematical modelling. The consideration of uncertainty into their formulation leads to random differential equations. Solving a random differential equation means computing not only its solution stochastic process but also its main statistical functions such as the expectation and standard deviation. The determination of its first probability density function provides a more complete probabilistic description of the solution stochastic process in each time instant. In this paper, one presents a comprehensive study to determinate the first probability density function to the solution of linear random initial value problems taking advantage of the so-called random variable transformation method. For the sake of clarity, the study has been split into thirteen cases depending on the way that randomness enters into the linear model. In most cases, the analysis includes the specification of the domain of the first probability density function of the solution stochastic process whose determination is a delicate issue. A strong point of the study is the presentation of a wide range of examples, at least one of each of the thirteen casuistries, where both standard and nonstandard probabilistic distributions are considered.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 248512, 25 pages.

Dates
First available in Project Euclid: 26 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1395858535

Digital Object Identifier
doi:10.1155/2014/248512

Mathematical Reviews number (MathSciNet)
MR3166582

Zentralblatt MATH identifier
07021991

Citation

Casabán, M.-C.; Cortés, J.-C.; Romero, J.-V.; Roselló, M.-D. Determining the First Probability Density Function of Linear Random Initial Value Problems by the Random Variable Transformation (RVT) Technique: A Comprehensive Study. Abstr. Appl. Anal. 2014 (2014), Article ID 248512, 25 pages. doi:10.1155/2014/248512. https://projecteuclid.org/euclid.aaa/1395858535


Export citation

References

  • T. T. Soong, Random Differential Equations in Science and Engineering, vol. 103, Academic Press, New York, NY, USA, 1973, Mathematics in Science and Engineering.
  • A. Hussein and M. M. Selim, “Solution of the stochastic radiative transfer equation with Rayleigh scattering using RVT technique,” Applied Mathematics and Computation, vol. 218, no. 13, pp. 7193–7203, 2012.
  • A. Hussein and M. M. Selim, “Solution of the stochastic transport equation of neutral particles with anisotropic scattering using RVT technique,” Applied Mathematics and Computation, vol. 213, no. 1, pp. 250–261, 2009.
  • M. El-Tawil, W. El-Tahan, and A. Hussein, “A proposed technique of SFEM on solving ordinary random differential equation,” Applied Mathematics and Computation, vol. 161, no. 1, pp. 35–47, 2005.
  • M. El-Tawil, W. El-Tahan, and A. Hussein, “Using FEM-RVT technique for solving a randomly excited boundary differential equation with a random operator,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 856–867, 2007.
  • M. A. El-Tawil, “The approximate solutions of some stochastic differential equations using transformations,” Applied Mathematics and Computation, vol. 164, no. 1, pp. 167–178, 2005.
  • J. S. Simonoff, Smoothing Methods in Statistics, Springer Series in Statistics, Springer, New York, NY, USA, 1996.
  • A. Papoulis, Probability, Random Variables, and Stochastic Processes, McGraw-Hill, New York, NY, USA, 1965.
  • G. Casella and R. Berger, Statistical Inference, Books/Cole, New York, NY, USA, 2002.
  • M. Abramowitz and I. A. Stegun, Eds., Handbook of Mathematical Functions, with Formulas, Graphs, and Mathematical Tables, Dover, New York, NY, USA, 1972.
  • R. B. Nelsen, An Introduction to Copulas, vol. 139 of Lecture Notes in Statistics, Springer, New York, NY, USA, 1999. \endinput